Alert archive / Kansas / Tornado Warnings in 2022
Tornado Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 11, 2022, 9:01 PM CDT for Chase County, Greenwood County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2022, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 11, 2022, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Chase County, KS, Greenwood County, KS
The radar
The Topeka radar (KTWX), 85 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:30 PM CDT | TSTM WND GST 65 | 4 E Matfield Green, KS | |
| Jun 11, 9:44 PM CDT | TSTM WND GST 75 | 8 W Madison, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:20 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3000 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 15.5
The text
As transmitted.
885
WFUS53 KICT 120201
TORICT
KSC017-073-120245-
/O.NEW.KICT.TO.W.0011.220612T0201Z-220612T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
901 PM CDT Sat Jun 11 2022
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Southeastern Chase County in east central Kansas...
Northern Greenwood County in southeastern Kansas...
* Until 945 PM CDT.
* At 901 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Cottonwood Falls, moving south at 30
mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Chase and northern Greenwood Counties, including the
following locations... Saffordville.
This includes Interstate 35 between Mile Markers 103 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3838 9636 3817 9636 3817 9624 3809 9623
3809 9651 3839 9648
TIME...MOT...LOC 0201Z 002DEG 27KT 3832 9637
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
KETCHAM3 follow-up statements
723
WWUS53 KICT 120216
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
916 PM CDT Sat Jun 11 2022
KSC017-073-120245-
/O.CON.KICT.TO.W.0011.000000T0000Z-220612T0245Z/
Chase KS-Greenwood KS-
916 PM CDT Sat Jun 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN CHASE AND NORTHERN GREENWOOD COUNTIES...
At 916 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles west of Olpe, or 13 miles west of Madison,
moving south at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Chase and northern Greenwood Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3817 9636 3817 9624 3809 9623 3809 9651
3828 9648 3829 9636
TIME...MOT...LOC 0216Z 002DEG 27KT 3820 9638
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
KETCHAM883
WWUS53 KICT 120229
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
929 PM CDT Sat Jun 11 2022
KSC017-073-120245-
/O.CON.KICT.TO.W.0011.000000T0000Z-220612T0245Z/
Chase KS-Greenwood KS-
929 PM CDT Sat Jun 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN CHASE AND NORTHERN GREENWOOD COUNTIES...
At 929 PM CDT, a severe thunderstorm capable of producing a tornado
was located 13 miles west of Madison, moving south at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Chase and northern Greenwood Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3817 9636 3817 9624 3809 9623 3809 9651
3821 9649 3821 9636
TIME...MOT...LOC 0229Z 002DEG 27KT 3810 9638
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
KETCHAM524
WWUS53 KICT 120238
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
938 PM CDT Sat Jun 11 2022
KSC017-073-120247-
/O.EXP.KICT.TO.W.0011.000000T0000Z-220612T0245Z/
Chase KS-Greenwood KS-
938 PM CDT Sat Jun 11 2022
...THE TORNADO WARNING FOR SOUTHEASTERN CHASE AND NORTHERN GREENWOOD
COUNTIES WILL EXPIRE AT 945 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern and east central Kansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southern Chase and Northern Greenwood counties.
LAT...LON 3817 9636 3817 9624 3809 9623 3809 9651
3821 9649 3821 9636
TIME...MOT...LOC 0237Z 002DEG 27KT 3805 9638
$$
KETCHAMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 7:04 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 11, 7:04 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 704 PM CDT Sat Jun 11 2022 ...Updated for Aviation Discussion... .SHORT TERM...(This evening through Monday night) Issued at 313 PM CDT Sat Jun 11 2022 Upper level riding will lead to very warm temps today along and west of the I-135 corridor with highs in the mid to upper 90s. A subtle shortwave will swing southward across northwest Missouri and will lead towards a line of storms moving southeast across northeast Kansas and northwest Missouri. Questions remain in how far west the line builds as it may brush some of our southeast Kansas counties, however moisture transport would favor storms to the north and east so confidence is low on the westward extent on that line making it into our area. Nonetheless, if storms do occur, there will be potential for quarter sized hail and 60 mph winds. Another subtle shortwave will move across Nebraska Sunday and may bring storm chances to portions of north-central Kansas, mainly along and north of I-70. The greater concern will be the heat with areas along and east of I-135 possibly seeing heat indices above 105 degrees. Monday looks to be another hot day, but as of now heat indices look to stay below 100 degrees. .LONG TERM...(Tuesday through Saturday) Issued at 313 PM CDT Sat Jun 11 2022 A more potent shortwave trough will move into the Northern Plains on Tuesday. The trend has been for this to dig less during the Tuesday through Thursday as energy rounds the base of the trough. This would make rain chances less likely and keep it confined to areas along and north of I-70. There are still some differences in the deterministic and probabilistic models, but they do seem to be coming into better agreement. We would likely still see a brief cool down and break from the heat for most of our area. The global models are in pretty good agreement in the long range to build a monster ridge over the eastern half of the U.S. The ECMWF breaks this ridge down a bit sooner, but nonetheless we could be looking at more heat towards the end of the forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 650 PM CDT Sat Jun 11 2022 VFR conditions expected for most of the TAF period. However, a developing storm complex over northeast KS is trying to dig south. If the system survives into the forecast area the threat of VCTS/TSRA would increase from KSLN and KCNU, where significant severe wind gusts would be possible. Will amend TAF as needed should it look like storms will make it. Expected storm motion should keep it east of KICT. That said, expect incoming overcast skies from the expansive anvil associated with the northeast KS storms. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 100 79 100 / 10 0 10 0 Hutchinson 72 98 77 101 / 10 0 10 0 Newton 73 98 78 99 / 10 0 10 0 ElDorado 72 97 77 97 / 10 0 0 0 Winfield-KWLD 73 100 79 98 / 10 0 0 0 Russell 70 97 74 104 / 10 10 20 0 Great Bend 70 98 76 103 / 10 0 10 0 Salina 73 97 77 102 / 10 10 20 0 McPherson 72 97 77 100 / 10 0 10 0 Coffeyville 73 96 77 96 / 20 0 0 0 Chanute 72 95 78 96 / 20 0 0 0 Iola 72 95 77 95 / 20 0 0 0 Parsons-KPPF 73 96 78 96 / 20 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Sunday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && SHORT TERM...CRW LONG TERM...CRW AVIATION...KMB
Hazardous weather outlook, Jun 11, 8:10 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 810 PM CDT Sat Jun 11 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 810 PM CDT Sat Jun 11 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A complex of storms is expected to move across portions of southeast Kansas this evening. Storms will be possible along and east of a line from Marion to Cowley Counties. Golf ball sized hail and damaging winds of 65 to 75 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat index values are expected to be in the 105 to 110 degree range area wide on Sunday. A heat advisory is in effect from 1 PM until 8 PM on Sunday. Storms will be possible Tuesday night through Wednesday night. Strong storms will be possible with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 66 min |
| Jun 11, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 61 min |
| Jun 11, 9:42 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Jun 11, 9:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood, Wilson | 54 min |
| Jun 11, 10:09 PM CDT | Special Weather Statement | ICT | Sedgwick | 36 min |
| Jun 11, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 61 min |
| Jun 11, 10:58 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 47 min |
Nearby
Tornado Warnings in Kansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.